Alert archive / Kansas / High Wind Watches in 2012

High Wind Watch 4, NWS Goodland, KS

April 14, 20128 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind watch at Apr 14, 2012, 3:44 PM CDT for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Apr 15, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 3:44 PM CDT (20:44 UTC)
In effect from
Apr 15, 2012, 10:00 AM CDT
Expired
Apr 15, 2012, 3:46 AM CDT
In force
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS73 KGLD 142044
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150600-
/O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
/O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON.

* TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 MPH
  ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH
  GUSTS TO 60 MPH ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150200-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

* TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY 
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). 

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-KSZ001>004-NEZ079>081-150600-
/O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON.

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA
  ON SUNDAY AND PERSIST THROUGH THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
3 follow-up statements
089 
WWUS73 KGLD 150123
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150930-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

* TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 
  MPH ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH 
  WITH GUSTS TO 60 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150230-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

COZ090-KSZ001>004-NEZ079>081-150930-
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH ARE POSSIBLE. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
915 
WWUS73 KGLD 150125 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT SAT APR 14 2012

COZ091-KSZ013>016-150945-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
/O.COR.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE...
HILL CITY
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

* TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY
  AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT).
  STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND
  PERSIST THROUGH THE DAY.

* PEAK WINDS...ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH
  GUSTS TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

COZ092-KSZ027>029-041-042-150230-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

COZ090-KSZ001>004-NEZ079>081-150945-
/O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH ARE POSSIBLE. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
351 
WWUS73 KGLD 150846
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
246 AM MDT SUN APR 15 2012

COZ090-091-KSZ001>004-013>016-NEZ079>081-151700-
/O.UPG.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/
/O.NEW.KGLD.HW.W.0006.120415T1500Z-120416T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
246 AM MDT SUN APR 15 2012 /346 AM CDT SUN APR 15 2012/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* PEAK WINDS...NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 55 MPH ARE POSSIBLE.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-KSZ027>029-041-042-151700-
/O.NEW.KGLD.WI.Y.0023.120415T1500Z-120416T0000Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
246 AM MDT SUN APR 15 2012 /346 AM CDT SUN APR 15 2012/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING
TO 6 PM MDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. 

* PEAK WINDS...NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS
  OF 45 MPH ARE POSSIBLE.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS 
  THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:41 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 14, 3:41 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT SAT APR 14 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 239 PM MDT SAT APR 14 2012

14Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH IN PLACE ACROSS THE
SOUTHWEST CONUS...WITH WATER VAPOR IMAGERY SUGGESTING SMALLER SHORT
WAVE TROUGH LIFTING OUT OF THE PANHANDLE OF OKLAHOMA...WHICH IS
SUPPORTED BY TOWERING CU DEVELOPING OVER SW KANSAS. 12Z KDDC
SOUNDING INDICATES DEEP MOISTURE IN PLACE CAPPED BY SUBSIDENCE
INVERSION. AT THE SFC..LOW CIRCULATION WAS LOCATED NEAR KSNY
STRETCHING TO THE SOUTHEAST INTO NORTH CENTRAL KANSAS.

PRIMARY FORECAST CONCERN WILL BE SEVERE WEATHER POTENTIAL THROUGH THE
EARLY EVENING...FOLLOWED BY PRECIP TYPE THREAT ACROSS EASTERN
COLORADO OVERNIGHT.

REST OF THE AFTERNOON...20Z OBJECTIVE ANALYSIS INDICATED MAIN
INSTABILITY AXIS EAST OF A MCCOOK TO GOVE LINE WITH 1500-2000 J/KG
CAPE PRESENT IN A STRONGLY SHEARED ENVIRONMENT WITH 0-3KM HELICITIES
GREATER THAN 200M2/S2 AND AS HIGH AS 400 M2/S2. EXPECT SHEAR TO BE
MAXIMIZED AROUND THE NORTON AREA WHERE WINDS REMAIN SLIGHTLY BACKED
AND TDS REMAIN HIGH...FURTHER WEST LCL'S BEGINNING TO RISE AS T-TD
SPREADS INCREASE AND WITH WINDS BECOMING MORE SOUTHERLY EXPECT
LOCALLY LOWER SHEAR VALUES AS ONE MOVES WEST AS WELL. FURTHER
WEST...STARTING TO SEE CU FIELD DEVELOP ALONG WESTERN EDGE OF
FRONTAL ZONE. WHILE DEEP LAYER SHEAR REMAINS STRONG IN THIS AREA...MUCH
HIGHER LCL'S WILL LIKELY LIMIT THE TORNADO THREAT IN THIS
AREA...WITH MAIN FOCUS REMAINING ACROSS NORTHEASTERN AND EASTERN CWA.

TONIGHT-TOMORROW...SEVERE WEATHER THREAT WILL LIKELY BE ONGOING
DURING THE EARLY IN THE EVENING AS DRYLINE STARTING TO BECOME BETTER
ORGANIZED AND BY THE EARLY EVENING SHOULD HAVE SURGED TO THE
EAST...SHIFTING PRIMARY SEVERE WEATHER THREAT ACROSS THE
NORTHEASTERN CWA...PRIMARILY AROUND NORTON AND MCCOOK WHICH SHOULD
REMAIN FAIRLY CLOSE TO WARM FRONTAL POSITION WITH SLIGHTLY BACKED
WINDS MAXIMIZING SHEAR IN THIS LOCAL AREA MAINTAINING A
SUPERCELL/TORNADO THREAT. AS UPPER LOW/PV ANOMALY SHIFTS TO THE NORTH
EXPECT DRY LINE AND DRY SLOT SWEEP OVER EASTERN CWA BRINGING AN END
TO STORM THREAT AFTER 03Z. FURTHER WEST...ALTHOUGH NOT SEEING MUCH
CROSS FRONTAL ZONE FLOW ACROSS MAKES ME A LITTLE SUSPECT OF HOW
ORGANIZED ANY PRECIP SHIELD WILL BE ON THE BACK SIDE OF THIS SYSTEM.
HOWEVER...HARD TO IGNORE GENERAL CONSENSUS OF MODELS AND WITH
POCKET OF INSTABILITY REMAINING IN PLACE BEHIND UPPER LOW...EVEN A
LESS ORGANIZED TROWAL CIRCULATION SHOULD BE ABLE TO PRODUCE
PRECIPITATION BUT STRONG DRY SLOT WILL HOLD THINGS TO JUST THE
WESTERN ZONES OVERNIGHT. MUCH COOLER AIR WORKING INTO THE AREA AND
MAY SEE A BRIEF CHANGE OVER TO SNOW ACROSS WESTERN YUMA AND KIT
CARSON COUNTIES. WITH BRIEF TIME OF CHANGE OVER...WARM GROUND AND
SLIGHTLY ABOVE FREEZING TEMPS...DO NOT ANTICIPATE ACCUMULATING SNOW.

ON SUNDAY...MODELS VARY WITH RESPECT TO STRENGTH OF CYCLOGENESIS BUT
ALL GENERALLY AGREE SFC LOW WILL STRENGTHEN THROUGH THE MORNING HOURS
TO THE NORTH. THIS WILL RESULT IN TIGHT PRESSURE GRADIENT ACROSS THE
AREA AND WITH VERY STRONG WINDS ALOFT HAVE SOME CONCERNS ABOUT
CONDITIONS APPROACHING HIGH WIND WARNING CRITERIA...ESPECIALLY WITH
FAIRLY WIDESPREAD RAIN SHOWERS DURING THE MORNING AND AFTERNOON
HOURS AS LOW LEVEL STABILITY REMAINS FAIRLY LOW. SOME KIND OF
HIGHLIGHT WILL BE NEEDED...ALTHOUGH HAVE SOME CONCERNS THAT CLOUDS
AND PRECIPITATION MAY INHIBIT DEEP MIXING LIMITING WARNING
POTENTIAL. WITH 18Z DATA STARTING COME IN A BIT FARTHER SOUTH WITH
SFC LOW IN AFTERNOON AND GIVEN AVAILABLE DATA...THINK POTENTIAL FOR
WARNING CRITERIA WINDS A BIT TOO HIGH TO JUSTIFY JUST A WIND
ADVISORY AND THINK WATCH MORE APPROPRIATE.  EXPECT PRECIPITATION TO
DECREASE THROUGH THE AFTERNOON AS ATMOSPHERE STABILIZES. COULD SEE
ANOTHER ROUND OF PRECIP GRAZE WESTERN CWA OVERNIGHT AS PV ANOMALY
APPROACHED FROM THE NORTH...BUT GIVEN SOME VARIANCE IN TIMING DO NOT
THINK REALLY LARGE POPS ARE WARRANTED. ALTHOUGH INCREASING CLOUDS
WITH THIS SYSTEM MAY HOLD UP TEMPS...GIVEN MUCH COLDER TEMPS ALOFT
HAVE SOME CONCERNS ABOUT POSSIBLE FROST...MAYBE EVEN A FREEZE IN
SOME AREAS IF CLOUDS DO NOT DEVELOP FAST ENOUGH WITH APPROACHING
SYSTEM.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 239 PM MDT SAT APR 14 2012

MONDAY-SATURDAY...FAIRLY PROGRESSIVE FLOW ALOFT WILL CONTINUE
THROUGH THE REST OF THE WEEK BRINGING A SERIES OF SHORT WAVE TROUGHS
TO THE AREA BRINGING ANOTHER CHANCE FOR LIGHT RAIN SHOWERS TO THE
AREA ON MONDAY...AND THE CHANCE FOR THUNDERSTORMS RETURNING THURSDAY
AND FRIDAY. GIVEN THE FAIRLY QUICK MOTION OF THESE
SYSTEMS...CONFIDENCE IN TIMING NOT REALLY HIGH AND THINK CHANCE TO
SLIGHT CHANCE POPS GIVEN BY CONSENSUS PRODUCTS FALL WELL IN LINE
WITH GEFS DATA. WITH THE EXCEPTION OF MONDAY WHEN CLOUDS AND LIGHT
PRECIP WILL HOLD BACK TEMPS...EXPECT ABOVE NORMAL TEMPERATURES TO
PREVAIL THROUGH THE REST OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1123 AM MDT SAT APR 14 2012

THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A LINE FROM YUMA TO
COLBY TO GOVE THIS AFTERNOON AHEAD OF A DRY LINE. GIVEN THE EXPECTED
PLACEMENT OF THE DRY LINE THIS AFTERNOON...HAVE KEPT MENTION OF
THUNDERSTORMS FROM THE KGLD TAF...AND INCLUDED VCTS BY 20Z AT KMCK.
GUSTY WINDS ARE ALSO EXPECTED THROUGH THE TAF PERIOD AS A LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA. WINDS WILL SHIFT FROM
SOUTHWESTERLY TO WESTERLY THIS EVENING...THEN TO THE NORTHWEST
DURING THE EARLY MORNING ON SUNDAY. RAIN SHOWERS AND MVFR CEILINGS
ARE ALSO EXPECTED AS THE LOW MOVES EASTWARD DURING THE MORNING
HOURS...WITH SHOWERS STARTING NEAR 10Z/11Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     KSZ001>004-013>016.

     RED FLAG WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
     KSZ013-027-028-041-042.

     WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     KSZ013>016-027>029-041-042.

CO...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     COZ090-091.

     RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ253-254.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ091-092.

NE...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     NEZ079>081.

&&

SHORT TERM...JRM
LONG TERM...JRM
AVIATION...CJS
Hazardous weather outlook, Apr 14, 11:30 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT SAT APR 14 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT SAT APR 14 2012 /1130 AM CDT SAT APR 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS MORNING
ACROSS THE SOUTHEAST PORTION OF THE AREA AND SPREAD TO THE NORTH
THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BRINGING
POTENTIALLY DANGEROUS WEATHER TO THE AREA. SEVERE STORMS ARE
MAINLY EXPECTED ALONG AND EAST OF A YUMA TO COLBY TO GOVE LINE. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE NEAR THE MCCOOK...NORTON...OBERLIN
AND HILL CITY AREAS. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN
DIAMETER...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH
THE AFTERNOON HOURS BEFORE THE STORM THREAT ENDS EARLY THIS
EVENING. A FEW LONG TRACKED...STRONG TORNADOES ARE POSSIBLE
THROUGH THE EARLY EVENING.

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH...MAINLY ALONG AND SOUTH OF INTERSTATE 70.
THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. THESE
STRONG WINDS AND DRY CONDITIONS WILL ALSO CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EARLY EVENING.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:39 PM CDTWind AdvisoryGLDGove, Graham, Greeley, Logan, Sheridan, Sherman and 3 more23 hr
Apr 14, 11:21 AM CDTSevere Thunderstorm WarningGLDGraham39 min
Apr 14, 5:03 PM CDTSpecial Weather StatementGLDNorton27 min
Apr 14, 5:18 PM CDTSpecial Weather StatementGLDDundy27 min

Nearby

High Wind Watches in Kansas, 2012High Wind Watches in Nebraska, 2012High Wind Watches in Colorado, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.